MAUDE Adverse Event Report: RICHARD WOLF GMBH PIRANHA; SUCTION PUMP

RICHARD WOLF GMBH PIRANHA; SUCTION PUMP
Model Number 2208011
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As richard wolf gmbh (rw gmbh) identified a previous complaint with a similar issue that was determined to be a reportable event that involved a serious injury, we consider this case to be a reportable malfunction.
 
Event or Problem Description
During a holmium laser enucleation of the prostate (holep) procedure, the doctor reported that when using the piranha function, the machine kept sucking in a lot of air and resetting.Immediately upon morcellation, air started going through the lines, and the system would evacuate and restart throughout the entire procedure.The procedure was completed successfully.However, it took 20 minutes longer for the doctor to complete the procedure while trouble shooting the device.There are no reports of injuries or risks to the patient or other personnel.

Brand Name
PIRANHA
Common Device Name
SUCTION PUMP
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key24888670
Report Number9611102-2026-00013
Device Sequence Number10460279
Product Code JCX
UDI-Device Identifier04055207011874
UDI-Public04055207011874
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2208011
Device Catalogue Number2208011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART ID: 2030108 FOOTSWITCH 1 PEDAL.; PART ID: 2303.011 MOTOR CONTROL UNIT 2303.
Patient SexUnknown